MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-01-048
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Codes Adhesion(s) (1695); Fall (1848); Hematoma (1884); Pain (1994); Scar Tissue (2060); Discomfort (2330); Joint Laxity (4526)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Patient lawyer is claiming for compensation: patient received hip-tep right side on (b)(6) 2018.After initial surgery the patient suffered pain and underwent multiple treatments and interventions.In addition, noises were apparent.Revision of head and unknown parts on (b)(6) 2019.As per lawyer, the hip head showed high wear.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.On may 15, 2018, the patient had infiltration of the sacroiliac joint right, to address acute lumbago on jan 21, 2019, the patient had a revision hip joint to address arthrofibrosis after hip tep right with scarring.There was no mention of the removal of any components.(18.D8.20t8 potentially thought to be 19.08.2019 ) the patient had the diagnosis of inlay subluxation with a joint prosthesis on the right.The inlay was noted to be depuy that was implanted.Prior to surgery, the patient was noted to have had a fall.The medical translation provided was difficult to understand.It appeared that the liner was tilted in the cup and there was wear present on the liner.It is unclear if the same liner was placed back in the patient or if a new liner of the same size was positioned.For the purpose of this review, it will be assumed a new liner was placed.The femoral head was revised and a larger head was placed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: dhr review for product code - 121701048 / lot - 8493491.The results are: quantity manufactured: (b)(4) pcs.Date of manufacture: 12-mar-2017.Any anomalies or deviations identified in dhr: no.Expiry date: 28-feb-2027.Ifu reference: (b)(4).Due to no similar failures found in the dhr review, the root cause of the complaint cannot be determined.Should further information come available that impacts the findings in this investigation it will be reopened.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: dhr review for product code - 121701048 / lot - 8493491.The results are - 1) quantity manufactured: (b)(4) pcs, 2) date of manufacture: 12-mar-2017, 3) any anomalies or deviations identified in dhr: no, 4) expiry date: 28-feb-2027, 5) ifu reference: 090200701.Due to no similar failures found in the dhr review, the root cause of the complaint cannot be determined.Should further information come available that impacts the findings in this investigation it will be reopened.E3 initial reporter occupation: lawyer.

Brand Name
PINNACLE 100 ACET CUP 48MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic drive
warsaw, IN 46581-0988
6107428552
MDR Report Key13051850
Report Number1818910-2021-28546
Device Sequence Number16546540
Product Code LPH
UDI-Device Identifier10603295008538
UDI-Public10603295008538
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-01-048
Device Catalogue Number121701048
Device Lot Number8493491
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer02/03/2022
02/28/2022
03/15/2022
04/11/2022
08/31/2022
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date02/07/2022
03/02/2022
04/06/2022
04/20/2022
09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; CORAIL2 STD SIZE 8; HIP BALL BIOLOX 32 +5 12/14; PINN MAR +4 10D 32IDX48OD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale